Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 26, 2016, 3:27 AM CDT for Webster County, Nebraska; Smith County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 3:27 AM CDT (08:27 UTC)
- Expired
- Apr 26, 2016, 4:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Smith County, KS, Webster County, NE
The radar
The Grand Island radar (KUEX), 31 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
316
WUUS53 KGID 260827
SVRGID
KSC183-NEC181-260900-
/O.NEW.KGID.SV.W.0019.160426T0827Z-160426T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
327 AM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 400 AM CDT
* AT 327 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INAVALE...OR
40 MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RED CLOUD...GUIDE ROCK...COWLES AND INAVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4001 9831 4000 9850 3999 9850 3988 9861
4000 9875 4000 9873 4009 9873 4033 9849
4018 9827
TIME...MOT...LOC 0827Z 221DEG 37KT 4004 9864
HAIL...1.00IN
WIND...<50MPH
$$
BILLINGS WRIGHT2 follow-up statements
534
WWUS53 KGID 260839
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
339 AM CDT TUE APR 26 2016
KSC183-NEC181-260900-
/O.CON.KGID.SV.W.0019.000000T0000Z-160426T0900Z/
SMITH KS-WEBSTER NE-
339 AM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN SMITH AND WEBSTER COUNTIES...
AT 339 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INAVALE...OR 32
MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RED CLOUD...GUIDE ROCK...COWLES AND INAVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 9850 4000 9873 4009 9873 4033 9849
4018 9827 4001 9831
TIME...MOT...LOC 0839Z 212DEG 35KT 4015 9860
HAIL...1.00IN
WIND...<50MPH
$$
BILLINGS WRIGHT188
WWUS53 KGID 260853
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
353 AM CDT TUE APR 26 2016
KSC183-NEC181-260902-
/O.EXP.KGID.SV.W.0019.000000T0000Z-160426T0900Z/
SMITH KS-WEBSTER NE-
353 AM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH AND WEBSTER
COUNTIES WILL EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 4000 9850 4000 9873 4009 9873 4033 9849
4018 9827 4001 9831
TIME...MOT...LOC 0852Z 221DEG 37KT 4015 9860
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:25 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 26, 3:25 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 325 AM CDT TUE APR 26 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 321 AM CDT TUE APR 26 2016 SATELLITE AND OBSERVATIONS SHOW SOME STRATUS SPREADING ACROSS THE FORECAST AREA THIS MORNING. RADAR HAS A SINGLE CELL IN NORTH CENTRAL KANSAS AND MAYBE A FEW SPRINKLES ACROSS SOUTHWEST NEBRASKA. STILL A LOT OF DIFFERENCES IN THE MODELS THIS MORNING CONSIDERING THAT THE MAIN EVENT IS LESS THAN 24 HOURS OUT. NEARLY ALL OF THE MODELS HAVE THERE BEING PRECIPITATION ACROSS THE ENTIRE FORECAST AREA THROUGH MUCH OF THE PERIOD. THE DETAILS ARE THE PART THAT CREATE THE CHALLENGE. THE UPPER LOW IS TO THE WEST OF THE FORECAST AREA AND THE FIRST WAVE OF ENERGY FROM THE LOW IS MOVING INTO THE AREA EARLY THIS MORNING. THE SURFACE LOW IS STILL TO THE WEST/SOUTHWEST OF THE FORECAST AREA THIS MORNING AND THERE IS A WARM FRONT THAT EXTENDS TO THE EAST OF THE FRONT ACROSS NORTHERN KANSAS. THE CURRENT CONVECTION IS TO THE NORTH OF THE FRONT IN AN AREA OF WARM MOIST ADVECTION. THE INCREASE OF LOW LEVEL MOISTURE HAS THE POTENTIAL TO BRING SOME FOG AND MAYBE SOME DRIZZLE TO THE AREA. THE MAIN AREA WOULD BE TO THE NORTH OF THE FRONT. FOR NOW HAVE SOME AREAS OF DRIZZLE AND PATCHY FOG. WITH THE START OF THE CONVECTION ALREADY IN NORTH CENTRAL KANSAS THERE IS ALREADY SIGNIFICANT CAPE AND SHEAR AND THUNDERSTORMS THIS MORNING WOULD LIKELY BE SEVERE. THIS ACTIVITY SHOULD BE DECREASING AROUND SUNRISE AS IT MOVES TO THE EAST. ONE OF THE MAIN VARIABLES FOR TODAY AND TONIGHT IS THE LOCATION OF THE SURFACE LOW AND WARM FRONT. SOME OF THE MODELS PUSH THE WARM FRONT TO THE NORTH...WHILE OTHERS KEEP IT FURTHER TO THE SOUTH. HAVE KEPT WITH THE FURTHER SOUTH THEORY SINCE THERE COULD BE STRATUS AROUND THIS MORNING AND INTO THE EARLY AFTERNOON THAT WOULD SLOW THE FRONT MOVING TO THE NORTH. MOST OF THE MODELS ALSO KEEP THE SURFACE LOW NEAR THE KANSAS/NEBRASKA BORDER THROUGH THE DAY. THE NEXT QUESTION WILL BE HOW MUCH PRECIPITATION WILL THERE BE MID MORNING TO MID AFTERNOON. THE NAM...GFS...ECMWF AND A FEW OF THE SHORT TERM MODELS HAVE CONVECTION SPREADING ACROSS THE FORECAST AREA DURING THE MORNING HOURS. ON THE OTHER HAND THE HRRR AND SOME OF THE OTHER SHORT TERM MODELS HAVE A DRY OR NEARLY DRY PERIOD FOR MID DAY. HAVE KEPT THE POPS DURING THE DAY...BUT HAVE A FEW CONCERNS HOW MUCH THERE WILL BE. WHEN WILL CONVECTION GET GOING THIS AFTERNOON? MOST OF THE MODELS HAVE CONVECTION STARTING SOMETIME AROUND 21 TO 00Z THIS AFTERNOON AND CONTINUING THROUGH THE NIGHT. THE BEST CHANCES WILL BE DURING THE EVENING HOURS. ANOTHER CONCERN IS THAT SOME OF THE MODELS ARE BRINGING IN A DRY SLOT INTO THE SOUTHERN PORTION OF THE FORECAST AREA. WILL HAVE TO WATCH THIS TO SEE JUST WHERE AND HOW FAR IT MOVES INTO THE AREA LATE TONIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 321 AM CDT TUE APR 26 2016 IT IS NO QUESTION THAT THE MAIN CONCERNS LIE WITHIN THE SHORT- TERM...BUT THE MID AND EXTENDED ARE STILL ACTIVE AND INTERESTING IN THEIR OWN RIGHT. MID-TERM (WEDNESDAY - THURSDAY): THE MAIN FOCUS IN THIS PERIOD IS THE EXIT OF THE UPPER LEVEL LOW THAT BEGINS TO IMPACT US TODAY. ONCE THE UPPER DISTURBANCE ROTATES FROM THE SOUTHWEST INTO NEBRASKA EARLY WEDNESDAY MORNING IT BECOMES RELATIVELY STAGNANT AND SLOW MOVING. THIS CAUSED THE MULTIPLE PV ANOMALIES ROTATING AROUND THE UPPER LOW TO CAUSE CHANCES FOR RAIN THROUGHOUT WEDNESDAY. THINK THE BEST CHANCES WILL BE OVER SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF WHERE THE SURFACE LOW TRACKS. THERE ARE SOME DISCREPANCIES ON HOW THE QUICKLY THE UPPER LOW EJECTS EASTWARD WITH THE GFS AND EC MORE PROGRESSIVE WHILE THE NAM ROTATES THE ENERGY BACK NORTHWARD OVER THE NORTHERN PLAINS. REGARDLESS THINK PRECIPITATION WILL WANE LATE WEDNESDAY AND THAT THE ARE WILL BE MOSTLY DRY WEDNESDAY OVERNIGHT INTO THURSDAY MORNING. THURSDAY IS EXPECTED TO BE DRY...BUT THE ACTIVE PATTERN CONTINUES AS THE NEXT DISTURBANCE APPROACHES FROM THE WEST THURSDAY NIGHT. IN THE WARM SECTOR AHEAD OF THE NEXT WAVE PRECIPITATION IS EXPECTED TO DEVELOP FROM SOUTHWEST MOVING TO THE NORTHEAST. LONG-TERM (FRIDAY - MONDAY): THIS PERIOD IS LIKELY TO BE WET AT LEAST OFF AND ON. THE UPPER LOW WILL PROGRESS EASTWARD SLOWLY WHILE THE SURFACE LOW TRACKS NORTHEAST ACROSS THE AREA AS WELL. PRECIPITATION POTENTIAL IS FAIRLY HIGH. WATER COULD BE COME A CONCERN. WATCH THIS PERIOD AS IT NEARS. THE MAJORITY OF THE FORECAST WAS FOCUSED ON THE SHORT AND MID-TERM WITH ONGOING CONVECTION...THE LONG-TERM FORECAST IS ABBREVIATED BECAUSE OF THIS. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1208 AM CDT TUE APR 26 2016 A COUPLE OF CONCERNS FOR THIS FORECAST PERIOD. FIRST THERE WILL BE LOW LEVEL MOISTURE ADVECTION INTO THE AREA THROUGH MUCH OF THE PERIOD. THROUGH MID DAY THERE WILL BE AN INCREASE IN LOWER CLOUDS AND THERE COULD BE SOME DRIZZLE AND PERHAPS SOME FOG. CURRENTLY THERE ARE NOT LOCATIONS THAT HAVE EXTREMELY LOW CEILINGS AND VISIBILITY BUT EXPECT THAT TO CHANGE TOWARD DAY BREAK. HAVE MVFR IN THERE NOW...BUT THERE COULD BE SOME IFR AROUND SUNRISE. THE NEXT CONCERN IS A CHANCE FOR THUNDERSTORMS. THERE COULD BE SOME DURING THE MORNING...BUT THE BETTER CHANCE WILL BE THIS AFTERNOON AND EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...BILLINGS WRIGHT AVIATION...JCB
Hazardous weather outlook, Apr 25, 2:20 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 220 PM CDT MON APR 25 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 220 PM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. A STRONG TO SEVERE STORM IS POSSIBLE TOWARD TUESDAY MORNING WITH QUARTER SIZE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER ARE POSSIBLE DURING THE DAY TUESDAY...PRIOR TO AN EVEN GREATER RISK FOR SEVERE WEATHER IN THE LATE AFTERNOON AND EVENING. DANGEROUS THUNDERSTORMS ARE FORECAST TUESDAY ESPECIALLY BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 70 MPH. IN ADDITION...THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA ON WEDNESDAY...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ON TUESDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS
In the hours before
Special weather statement, Apr 26, 3:20 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
320 AM CDT TUE APR 26 2016
KSZ006-NEZ085-260900-
SMITH KS-WEBSTER NE-
320 AM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH AND
SOUTHWESTERN WEBSTER COUNTIES UNTIL 400 AM CDT...
AT 320 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF BELLAIRE...OR 35 MILES EAST OF PHILLIPSBURG...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED CLOUD AND INAVALE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTH CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.
LAT...LON 3992 9885 4000 9877 4000 9873 4004 9873
4016 9861 4000 9836 4000 9850 3992 9850
3982 9869
TIME...MOT...LOC 0820Z 222DEG 15KT 3993 9870
BILLINGS WRIGHTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:49 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 41 min |
| Apr 26, 3:20 AM CDT | Special Weather Statement | GID | Webster | 40 min |
| Apr 26, 3:30 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| Apr 26, 4:24 AM CDT | Special Weather Statement | GID | Thayer | 51 min |
| Apr 26, 4:38 AM CDT | Special Weather Statement | GID | Thayer | 52 min |
| Apr 26, 4:42 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 23 min |
| Apr 26, 5:32 AM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Apr 26, 5:33 AM CDT | Special Weather Statement | GID | Thayer | 27 min |
| Apr 26, 5:43 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| Apr 26, 4:31 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 29 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 47 min |
| Apr 26, 5:19 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 26 min |
| Apr 26, 5:32 PM CDT | Special Weather Statement | GID | Clay | 43 min |
| Apr 26, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Clay | 39 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 35 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 36 min |
| Apr 26, 6:06 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 24 min |
| Apr 26, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 29 min |
| Apr 26, 6:17 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 43 min |
| Apr 26, 6:21 PM CDT | Special Weather Statement | GID | Webster | 39 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 45 min |
| Apr 26, 6:42 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 4 hr |
| Apr 26, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 44 min |
| Apr 26, 2:29 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
| Apr 26, 3:03 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 3:32 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 4:22 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| Apr 26, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.